MAUDE Adverse Event Report: SPINAL KINETICS M6-C; ARTIFICIAL CERVICAL DISC

SPINAL KINETICS M6-C; ARTIFICIAL CERVICAL DISC
Model Number CDM-625
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that dr.(b)(6) experienced an m6-c device failure which was subsequently explanted from one of his patients.Dr.(b)(6) requested that the explanted device be returned for internal inspection.According to information obtained from the patient's husband, the patient previously had a prodisc implanted (implant date unknown) and later underwent a revision procedure in 2020 performed by dr.(b)(6).The patient was initially informed that a cage would be implanted, however intraoperatively dr.(b)(6) elected to implant a two-level m6-c.The patient later presented to dr.(b)(6), who explanted both of the m6-c devices on (b)(6) 2025.The patient's husband reported that the patient has experienced chronic pain for several years and that bone resorption had begun.No images were provided.No additional information is available at this time.
 
Additional Manufacturer Narrative
The device has returned for investigation but analysis is not complete.
 
Event or Problem Description
It was reported that dr.(b)(6) experienced an m6-c device failure which was subsequently explanted from one of his patients.Dr.Sikora requested that the explanted device be returned for internal inspection.According to information obtained from the patient's husband, the patient previously had a prodisc implanted (implant date unknown) and later underwent a revision procedure in 2020 performed by dr.(b)(6).The patient was initially informed that a cage would be implanted; however intraoperatively dr.Khachatryan elected to implant a two-level m6-c.The patient later presented to dr.(b)(6), who explanted both of the m6-c devices on (b)(6) 2025.The pateint's husband reported that the patient has experienced chronic pain for several years and that bone resorption had begun.No images were provided.No additional information is available at this time.
 
Additional Manufacturer Narrative
Based on the inspection of the retrieved m6-c, in the absence of additional clinical data, the device had not failed mechanically at the time of removal.Some in vivo damage was noted to the core and to the fiber construct; however, extraction damage was also present, indicating that the device was likely grossly intact at the time of removal and had not collapsed at the time of removal.While it was reported by the patient's spouse that "resorption" had occurred, no radiographs, radiographic findings, histopathology, or microbiology findings were provided.Due to the extent of the extraction damage and lack of additional clinical information, the sequelae of events that contributed to the failure of this procedure is unclear.Rmf 0003 rev 40 line 15 - failure to relieve symptoms including unresolved pain.Rmf 0003 rev 40 line 12.73.10 - resorption withoutinfection/infectedabscess/infected cyst, leading to surgical intervention with explantation.Rmf 0003 rev 40 line 12.75 - device explanted.The build lhr was examined including the final inspection records and the in-process measurements.There were no relevant ncmrs associated with this lot.The devices met the m6-c product specification including the axial stiffness and flexural resistance specifications.

Brand Name
M6-C
Common Device Name
ARTIFICIAL CERVICAL DISC
Manufacturer (Section D)
SPINAL KINETICS
501 mercury dr
sunnyvale 94085
Manufacturer (Section G)
SPINAL KINETICS
501 mercury dr
sunnyvale 94085
Manufacturer Contact
yobana sanchez
3451 plano pkwy
lewisville, TX 75056
MDR Report Key23227760
Report Number3004987282-2025-00023
Device Sequence Number21206261
Product Code MJO
UDI-Device Identifier00812388030018
UDI-Public00812388030018
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P170036
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberCDM-625
Device Catalogue NumberFG-0005-01
Device Lot Number1539801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2025
Supplement Date Received by Manufacturer09/09/2025
Initial Report FDA Received Date10/06/2025
Supplement Report FDA Received Date10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age39 YR
Patient SexFemale